Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Starting meds but epileptic
Jun 17, 2011

I have been poz for 5 years. I stared on Atripla soon after diagnosis and have had great results (undetectable and CD4 of 746 as of last week). Once I got past the initial side effects, all has been good. My partner has been poz for 8 years and has had stable numbers but both us and his doctor feel it is time to start (the delay was financial since he does not have insurance and had to wait to get into a program). My success with Atripla has us considering that but my partner is also epileptic. He takes Depakote at least twice a day and has not had an attack for over 4 years. What is your opinion of Atripla based on this or is there another med that might have less of an neurological affect on him?

Response from Dr. Henry

Generally would be OK to use Atripla with Depakote. I have had a modest number of patients on that combination without discernable problems. Often there may be more of an issue if a boosted protease inhibitor based regimen was used in a patient stable on Depakote (Depakote levels may go down). KH



Previous
skinproblems/rash after 5 or more years on Norvir
Next
Liver Damage After PEP

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement